Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/24160
Title: Modeling and manufacturability assessment of bistable quantum-dot cells
Author: Governale, Michele
Macucci, Massimo
Iannacone, G.
Ungarelli, Carlo
Martorell Domenech, Juan
Keywords: Propietats elèctriques
Reologia
Electric properties
Rheology
Issue Date: 1-Mar-1999
Publisher: American Institute of Physics
Abstract: We have investigated the behavior of bistable cells made up of four quantum dots and occupied by two electrons, in the presence of realistic confinement potentials produced by depletion gates on top of a GaAs/AlGaAs heterostructure. Such a cell represents the basic building block for logic architectures based on the concept of quantum cellular automata (QCA) and of ground state computation, which have been proposed as an alternative to traditional transistor-based logic circuits. We have focused on the robustness of the operation of such cells with respect to asymmetries derived from fabrication tolerances. We have developed a two-dimensional model for the calculation of the electron density in a driven cell in response to the polarization state of a driver cell. Our method is based on the one-shot configuration-interaction technique, adapted from molecular chemistry. From the results of our simulations, we conclude that an implementation of QCA logic based on simple ¿hole arrays¿ is not feasible, because of the extreme sensitivity to fabrication tolerances. As an alternative, we propose cells defined by multiple gates, where geometrical asymmetries can be compensated for by adjusting the bias voltages. Even though not immediately applicable to the implementation of logic gates and not suitable for large scale integration, the proposed cell layout should allow an experimental demonstration of a chain of QCA cells.
Note: Reproducció del document publicat a: http://dx.doi.org/10.1063/1.369061
It is part of: Journal of Applied Physics, 1999, vol. 85, núm. 5, p. 2962-2971
Related resource: http://dx.doi.org/10.1063/1.369061
URI: http://hdl.handle.net/2445/24160
ISSN: 0021-8979
Appears in Collections:Articles publicats en revistes (Física Quàntica i Astrofísica)

Files in This Item:
File Description SizeFormat 
181568.pdf209.41 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.